No Opiates Day 1 – Reduction Day 7 – withdrawal

I woke up with all my muscles tight and aching…

It’s Friday January 24th 0856. I took my second to last half a Percocet last night at 0030, so roughly 9 hours ago. (At least I think I saved a 1/2 somewhere in my purse for the first intolerable moment.)

I woke up with all my muscles tight and aching. The shakes in my hands are pretty significant – I’ve typed this far with at least 5 corrections from not being able to get my fingers to the right keys. It helps to rest them against my abdomen as I type. The shakes are similar to what you see in the morning with alcoholics just waiting for the next drink that night. I’m assuming its caused by the nervous system freaking out from the withdrawal. At least I hope it is – at least that way it will be a temporary symptom and not actually part of my autoimmune disorder.

I can also hear my stomach rumble in preparation for what I know will be my bodies cleansing itself ritual. There have been times over the last 1-1/2 years that I have taken a pill just to stop the intense stomach cramps and diarrhea. I have some Imodium AD on hand for when I start to feel dehydrated or too sore in my stomach (or butt, for that matter!) or just can’t take shitting a moment longer.

The Gabapentin has helped tremendously for the spinal burning pain I have that wraps around my rib cage. I’ve just taken my morning dose – can’t remember if I told you about seeing Dr. Lawrence on Tuesday (last week or this week?) but I am on the Gabapentin 3x per day now. I read in an Oxycodone withdrawal forum about how a guy uses Gabapentin to get through the intense withdrawal of Oxycodone. So far, as I reduced my dose (just a 1/2 pill per day though) it has helped me stay on course. The “I’m going to lay down and cry or kill myself” pain has not been happening since starting it.

In the time I have been writing (0914 now), I can fell my muscles getting tighter, my legs are crossed and my feet have just done 3 involuntary cramping together – hard. This will eventually lead me to smoking some weed today I believe. The muscle cramping causes my blood pressure to sky rocket as my body interprets it as major exercise. My pulse rate goes up to nearly 100 beats per minute, and I start with the headache.

I’ve saved one muscle relaxer for tonight and will see if I can effectively get through without it.

I should mention that I never take all of everything when I am going to kick the habit. I’ve quit smoking with a pack of cigarettes in the freezer. I like to have the backup and the reminder of what I hate when I see it. For some reason it helps me stay strong. I threw the pack of cigarettes away after I hadn’t smoked for a year.

I’m prepared for wanting to stay in bed for days, the sweating of the toxins out, the muscle cramps, the blood pressure spikes, heart beating out of my chest, migraines, and intense musculoskeletal pains I know I stilly have. But! I am strong. I have done this before with methamphetamine, cocaine and a host of others. My husband is ready, my best-friend is a phone call away (shit! She’s in Washington!) and my daughter has been on look out for the last week – jokingly saying “so don’t talk to you for two weeks after Friday. Got it.”

I should mention that everyone that loves me knows that I withdraw inside myself to do what I have to do. I don’t answer the phone or emails. I don’t talk about the way I’m feeling and I don’t under any circumstance, give anyone information that can kick me while I’m down.

And God. I mention Him last because I want you to remember this. If I did not have a higher being to cry out to, to ask and receive the comfort only He can provide – to have received His saving grace so many times, to pray to quietly when I have lost all will to go on, God is who sees me through as people have failed me or faded away. I have God.

(I’m not editing this for correctness as I want to see later what mental deficits I had through this – and after.)